Thyroid UK

Levothyroxine not having much effect :(

Hello, I am 15 and I was diagnosed with hypothyroidism about 4 months ago (I had a blood test for something else, but in doing the blood test they discovered my hypothyroidism). I have been taking levothyroxine daily for those 4 months, yet I still do not feel a difference. I know there will be a check up on the dosage soon, but does anyone know something that I can do just to help myself in the meantime? (Mainly just to ease the drowsiness, I have exams in a few months and me feeling tired and down is really not helping my revision). Thanks :)

5 Replies

Hi Emily, welcome - and sorry you're feeling so tired.

What dose of levothyroxine are you on? Your doctor shouldn't have left you on the same dose for 4 months without doing further blood tests. Usual advice is to tests bloods at the 6-8 week point after starting to take levothyroxine. That's because most people will need an increase in dose.

When are you due to see the doctor again? I think I'd ask if the appointment could be brought forward.


firstly its vital you always get a copy of your blood test results (you are legally entitled to them ) and keep them in a file

did they test




vit d3 because levels of all 4 must be at least halfway in their ranges for your body to utilise the levothyroxine

you should have been tested after 6 weeks 4 months is way way too long

post your blood test results

your dosage

your symptoms

on here so we can guide you furthur

be very sure to arrange the blood test early morning


and on no account ever take your levothyroxine in the 24 hours before the test


Emily, this is all really important ^^^^^^


Thanks everyone! I phoned the doctors and they sent me to get blood taken. The dosage has now gone up from 50 to 100 :) thanks everyone for your advice! I will see how this new dosage effects it.

1 like

Dont forget you may have vitamin and mineral deficiencies that will need sorting before your body can utilise the levothyroxine correctly


You may also like...